UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 124

of 'Cutaneous side effects of conventional chemotherapy agents'

124
TI
Neutrophilic eccrine hidradenitis: a case report and review of the literature.
AU
Bailey DL, Barron D, Lucky AW
SO
Pediatr Dermatol. 1989;6(1):33.
 
Neutrophilic eccrine hidradenitis (NEH) is a recently recognized dermatosis occurring in patients receiving chemotherapy for a variety of malignancies. We report the second pediatric case. An 11-year-old boy with non-Hodgkin's lymphoma developed widespread erythematous papulopustules beginning two days after receiving high-dose cytarabine (Ara-C) in preparation for a bone marrow transplant. The lesions spontaneously regressed in two weeks. Histologic examination revealed a neutrophilic infiltrate around and within the eccrine ducts and secretory coils. Bacterial, fungal, and viral cultures were negative. These findings are characteristic of NEH. The condition should be differentiated from infectious dermatoses that may require treatment.
AD
University of Cincinnati, Department of Dermatology, College of Medicine, Ohio.
PMID